Recent FDA Safety Alerts Impacting GI

Share
  • Twitter
  • Facebook
  • email
  • StumbleUpon
  • Delicious
  • Google Reader
  • LinkedIn
  • Google Bookmarks

    Cain-TeddOn Tuesday, June 7th, the FDA warned the public about serious heart problems with high doses of the antidiarrheal medicine loperamide (Imodium): taking higher than recommended doses of both the non-prescription, over-the-counter (OTC) and prescription diarrhea medicine loperamide (Imodium), including through abuse or misuse of the product, can cause serious heart problems that can lead to death. The risk of these serious heart problems, including abnormal heart rhythms, may also be increased when high doses of loperamide are taken with other medications.

    On Monday, June 6th, the FDA warned the public about the risk of serious bleeding when using nonprescription aspirin-containing antacid products to treat heartburn, sour stomach, acid indigestion, or upset stomach. Many other products for these conditions are available that do not contain aspirin.

    The ACG FDA Related Matters Committee hosts these safety alerts and recalls on ACG’s website.  The FDA Related Matters Committee continues to work closely with the FDA on other issues impacting your practice and patients.  Please let ACG know how we can help you and your patients.

    Tedd P. Cain, MD, FACG

    Chair, ACG FDA Related Matters Committee

    Share
    • Twitter
    • Facebook
    • email
    • StumbleUpon
    • Delicious
    • Google Reader
    • LinkedIn
    • Google Bookmarks